Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Apr 7, 2021, 10:20 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 10:20 PM CDT (03:20 UTC)
- Expired
- Apr 7, 2021, 11:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788
WWUS84 KHUN 080320
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
1020 PM CDT Wed Apr 7 2021
ALZ001>003-080415-
Lauderdale AL-Franklin AL-Colbert AL-
1020 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...COLBERT AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 1115 PM CDT...
At 1019 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hinkle to near Thrashers to near Wheeler
to Pratts Friendship. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Red Bay, Killen,
Cherokee, Littleville, Leighton and St. Florian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3500 8749 3457 8754 3446 8816 3489 8810
3492 8816 3501 8820
TIME...MOT...LOC 0319Z 238DEG 51KT 3483 8859 3471 8853 3457 8850 3445
8859
$$
05/MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 9:33 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 7, 9:33 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 933 PM CDT Wed Apr 7 2021 .NEAR TERM...(Rest of tonight) Issued at 933 PM CDT Wed Apr 7 2021 No major changes to the forecast with the evening update. Tweaked PoPs slightly to align with a slower arrival of the line of showers and storms situated to our west across MS. Line is moving relatively quickly to the northeast around 50 mph. It is expected to arrive into northwest AL within the next hour or two and progressing eastward across the forecast area overnight. Latest trends show unorganized storms that have remained below severe criteria. Expect the gradual weakening trend to continue as conditions farther to the east are unfavorable for severe storms. Latest University of Alabama in Huntsville sounding show dry air in the lowest levels, zero CAPE, and low amounts of shear. While a few gusty winds cannot be ruled out as the line of storms pushes through overnight, we are not expecting severe storms. Given the speed of the storms, flooding should not be too much of a concern, but 0.75-1" of rainfall is possible across northwest Alabama and lesser amounts farther east as the storms weaken. .SHORT TERM...(Thursday through Friday) Issued at 253 PM CDT Wed Apr 7 2021 A weak cold front will move across the Tennessee Valley between 12-18z Thursday morning into early Thursday afternoon. This activity should be more scattered in nature and tied to lift provided directly from the cold front. There should be sufficient moisture for this shower activity just ahead of the front, but the lack of appreciable instability raises some doubt about our prospects for many storms. Observational trends and mesoscale analysis will be important during this period to truly gain insight for the potential any strong storms (which seems pretty low at this point). Drier air will bring an end to the precipitation by early afternoon and we should see some clearing occur by late in the day. Not much of an air mass change expected and with some peeks of afternoon sunshine, temperatures should be able to warm back into the mid 70s. Southerly return flow ramps up on Friday ahead of the next low pressure system that will be nosing into the Mid-South from the central Plains on Friday. Due to the lack of any real forcing mechanism, expect Friday to mostly be a dry day save for a few isolated showers and storms in the afternoon. With plenty of sunshine in the morning and southerly winds in place, highs in the upper 70s to lower 80s seem reasonable once again. .LONG TERM...(Friday night through Tuesday) Issued at 253 PM CDT Wed Apr 7 2021 A little bit of a complicated setup Friday night into Saturday will nevertheless result in a period of active weather for the Tennessee Valley, with multiple rounds of showers and thunderstorms expected, especially late Friday night and Saturday morning. A second surface low will develop over southeast Texas and lift northeastward into the Mid South Friday night, helping to advect a warm/moist and modestly unstable environment into the Tennessee Valley. This feature will interact with a deeper area of low pressure diving southeast from the central Plains. There are some model differences with the timing of these features which will have an impact on our threat for severe weather. Latest forecast trends continues favor the weaker low moving northeast from the Gulf Coast moving into our area a little quicker. As a result, the two system can't really phase together and our severe weather threat appears to be more limited. The shear profile will still allow some some organized clusters of storms and thus cannot rule out the potential for some strong to marginally severe storms during this period. However, the more substantial severe threat should be displaced to our south. Regardless, this is a very good setup for heavy rainfall and wouldn't be shocked to see QPF raised in future updates in these trends continue. Despite the dry weather we've enjoyed in early April, it won't take much for us to see some rises on rivers once again with Storm Total QPF amounts of 1.5 to 2.5 inches of rain expected. Thereafter, expect a period of tranquil weather from Sunday through Tuesday as high pressure builds in from the northwest. Highs will run about 10 degrees lower than what we've experienced for much of this week, but will still be close to seasonable norms in the low to mid 70s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 645 PM CDT Wed Apr 7 2021 VFR conditions currently across the terminals. A line of showers/storms are currently located along the Mississippi River. These showers/storms will continue to race eastward this evening and overnight. With the loss of daytime heating, more stable air will be in place across north Alabama and expect these storms will weaken as they move eastward. Showers/storms will begin around 04z at MSL and 05z at HSV. Southerly winds will increase ahead of and with this line of showers/storms as well with some southerly gusts up into the 25-30 kt range possible. Ceilings and visibilities will also drop down into the MVFR category with this activity. Precipitation will come to an end around 14-15z with VFR conditions returning. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...GH SHORT TERM...AMP.24 LONG TERM...AMP.24 AVIATION...MA For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Apr 7, 9:35 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 935 PM CDT Wed Apr 7 2021 ALZ001>010-016-TNZ076-096-097-081745- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 935 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for north central Alabama, northeast Alabama, northwest Alabama and southern middle Tennessee. .DAY ONE...Tonight. A line of thunderstorms will move across the area overnight. Some of the storms could become strong in intensity with wind gusts between 40-50 mph being the main threat. Heavy downpours could lead to brief minor street flooding and significant ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional isolated to scattered thunderstorms will be possible at times during Friday and Saturday. Some of the storms in this time frame could become strong, with gusty outflow winds the main threat. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Apr 7, 10:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1020 PM CDT Wed Apr 7 2021
ALZ001>003-080415-
Lauderdale AL-Franklin AL-Colbert AL-
1020 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...COLBERT AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 1115 PM CDT...
At 1019 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hinkle to near Thrashers to near Wheeler
to Pratts Friendship. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Florence, Muscle Shoals, Sheffield, Tuscumbia, Red Bay, Killen,
Cherokee, Littleville, Leighton and St. Florian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3500 8749 3457 8754 3446 8816 3489 8810
3492 8816 3501 8820
TIME...MOT...LOC 0319Z 238DEG 51KT 3483 8859 3471 8853 3457 8850 3445
8859
05/MAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 11:14 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 46 min |
| Apr 7, 11:55 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence, Limestone | 50 min |
| Apr 8, 12:17 AM CDT | Special Weather Statement | HUN | Franklin | 28 min |
| Apr 8, 12:46 AM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Apr 8, 1:12 AM CDT | Special Weather Statement | HUN | Madison | 48 min |
| Apr 8, 3:52 AM CDT | Special Weather Statement | HUN | Colbert | 38 min |
| Apr 8, 4:35 AM CDT | Severe Thunderstorm Warning | HUN | Franklin | 25 min |
| Apr 8, 5:00 AM CDT | Special Weather Statement | HUN | Colbert | 30 min |
| Apr 8, 9:22 AM CDT | Special Weather Statement | HUN | Madison | 38 min |
| Apr 8, 9:44 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Apr 8, 3:56 PM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Apr 8, 9:28 AM CDT | Special Weather Statement | HUN | Franklin | 32 min |
| Apr 8, 9:37 AM CDT | Tornado Warning | HUN | Franklin | 8 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.